Advanced search
Start date

Partially hyperbolic diffeomorphisms: absolute continuity, rigidity, Lyapunov exponents

Grant number: 12/06553-9
Support Opportunities:Scholarships abroad - Research Internship - Post-doctor
Effective date (Start): January 07, 2013
Effective date (End): January 06, 2014
Field of knowledge:Physical Sciences and Mathematics - Mathematics - Geometry and Topology
Principal Investigator:Ali Tahzibi
Grantee:José Régis Azevedo Varão Filho
Supervisor: Amie Wilkinson
Host Institution: Instituto de Ciências Matemáticas e de Computação (ICMC). Universidade de São Paulo (USP). São Carlos , SP, Brazil
Research place: University of Chicago, United States  
Associated to the scholarship:11/21214-3 - Absolute continuity of the central foliation for partially hyperbolic systems, BP.PD


We use new approaches and tools to better analyze the developments of some already obtained results related to rigidity of a partially hyperbolic diffeomorphism. These results, briefly, are examples of volume preserving Anosov on the three-dimensional torus such that the disintegration of volume on the center leaves is neither atomic nor Lebesgue; and examples of partially hyperbolic diffeomorphisms such that the center foliation is absolutely continuous but the diffeomorphism is not smoothly conjugate to its linearization. Such behavior does not coincide with the behavior observed on a recent result of Avila, Viana, Wilkinson [AVW] for perturbations of certain skew-products and time-one of an Anosov flow. The proposal of this new project, besides the understanding of the behavior of these conditional measures in the above examples, is to go further on the study of rigidity. On [AVW], absolute continuity of the center foliation, is equivalent to rigidity. Therefore, the example cited above having absolutely continuous center foliation and not smooth conjugation to its rigid model, reveals the need to impose stronger conditions on the center foliation to obtain rigidity. These are also related to group actions. (AU)

News published in Agência FAPESP Newsletter about the scholarship:
Articles published in other media outlets (0 total):
More itemsLess items

Scientific publications (4)
(References retrieved automatically from Web of Science and SciELO through information on FAPESP grants and their corresponding numbers as mentioned in the publications by the authors)
VARAO, REGIS. Center foliation: absolute continuity, disintegration and rigidity. Ergodic Theory and Dynamical Systems, v. 36, p. 20-pg., . (11/21214-3, 12/06553-9)
VARAO, REGIS. Center foliation: absolute continuity, disintegration and rigidity. Ergodic Theory and Dynamical Systems, v. 36, n. 1, p. 256-275, . (11/21214-3, 12/06553-9)
PONCE, GABRIEL; TAHZIBI, ALI; VARAO, REGIS. MINIMAL YET MEASURABLE FOLIATIONS. JOURNAL OF MODERN DYNAMICS, v. 8, n. 1, p. 93-107, . (09/16792-8, 12/14620-8, 11/21214-3, 12/06553-9)
VARAO, R.. Lyapunov exponents and smooth invariant foliations for partially hyperbolic diffeomorphisms on. DYNAMICAL SYSTEMS-AN INTERNATIONAL JOURNAL, v. 30, n. 2, p. 189-199, . (12/06553-9, 11/21214-3)

Please report errors in scientific publications list using this form.